Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 7, 2013, 5:06 PM MDT for Bannock County, Idaho. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 5:06 PM MDT (23:06 UTC)
- Expired
- Jul 7, 2013, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:52 PM MDT | HEAVY RAIN 0.34 | 4 Se Chubbuck, ID | 0.34 IS ONE HOUR TOTAL. 24HR TOTAL MEASURES 0.40. WINDS ESTIMATED AT 35 MPH. |
| Jul 7, 7:47 PM MDT | HEAVY RAIN 0.93 | 3 E Pocatello, ID | STORM TOTAL RAINFALL FOR TODAY. EAST BENCH ABOVE THE HOSPITAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WGUS55 KPIH 072306
FFWPIH
IDC005-080200-
/O.NEW.KPIH.FF.W.0009.130707T2306Z-130708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
506 PM MDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF POCATELLO...
* UNTIL 800 PM MDT
* AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL AND FLASH FLOODING OVER THE WARNING AREA. OTHER
STORMS WILL BE MOVING IN FROM THE SOUTHWEST WHICH WILL CONTINUE
THE THREAT OVER THE NEXT FEW HOURS.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
THE CHARLOTTE FIRE BURN AREA...
POCATELLO...
INKOM...
FORT HALL MOUNT PUTNAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4285 11252 4302 11223 4302 11215 4279 11215
4274 11249
$$
JKEYES2 follow-up statements
917
WGUS75 KPIH 080022
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
622 PM MDT SUN JUL 7 2013
IDC005-080200-
/O.CON.KPIH.FF.W.0009.000000T0000Z-130708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
622 PM MDT SUN JUL 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH
CENTRAL BANNOCK COUNTY...
AT 617 PM MDT...THE PUBLIC HAS REPORTED HEAVY RAINFALL THAT
CONTINUES TO PRODUCE FLASH FLOODING OVER THE WARNED AREA. EVEN
THOUGH RAINFALL MAY COME TO AN END SHORTLY...RUNOFF AND FLOODING
WILL CONTINUE FOR A LITTLE WHILE LONGER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
THE CHARLOTTE FIRE BURN AREA...
POCATELLO...
FORT HALL MOUNT PUTNAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4285 11252 4302 11223 4302 11215 4279 11215
4274 11249
$$
JKEYES862
WGUS75 KPIH 080157
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
757 PM MDT SUN JUL 7 2013
IDC005-080205-
/O.EXP.KPIH.FF.W.0009.000000T0000Z-130708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
757 PM MDT SUN JUL 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR NORTH
CENTRAL BANNOCK COUNTY...
HEAVY RAINFALL AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING HAS
ENDED ACROSS THE WARNING AREA. LOCALIZED RUNOFF IS STILL POSSIBLE IN
MORE RURAL AREAS BUT THE MAIN THREAT IS OVER.
LAT...LON 4285 11252 4302 11223 4302 11215 4279 11215
4274 11249
$$
JKEYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:50 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 1:50 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT SUN JUL 7 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS FOR TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY. DSH && .AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL STILL SEE DEVELOPMENT THIS AFTERNOON. EXPECT VFR CONDITIONS TO CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE GUSTY WINDS AND SMALL CHANCE OF MVFR. GK && .FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING. COULD SEE LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS. EXPECT A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE SOUTHEAST CORNER. EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH LESS COVERAGE OF THUNDERSTORMS. WITH THE DRYING RELATIVE HUMIDITY READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN THE LOW TEENS WITH POOR OVERNIGHT RECOVERY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 3:44 AM MDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MDT SUN JUL 7 2013 IDZ017>025-031-032-081245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 344 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO 50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 7, 4:27 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
427 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 12 ENE IDAHOME 42.47N 113.15W
07/07/2013 M0.25 INCH CASSIA ID TRAINED SPOTTER
0.30 OF RAIN IN SHORT PERIOD OF TIME - STRONG GUSTY WINDS
&&
PANGELLocal storm report, Jul 7, 4:39 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL AMERICAN FALLS 42.78N 112.85W
07/07/2013 M0.50 INCH POWER ID PUBLIC
TRAINED WEATHER SPOTTER REPORT
&&
PANGELLocal storm report, Jul 7, 4:47 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
447 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 SE CHUBBUCK 42.88N 112.41W
07/07/2013 M0.50 INCH BANNOCK ID TRAINED SPOTTER
IN HEAVY RAIN
&&
PANGELLocal storm report, Jul 7, 4:55 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
455 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST DRIGGS 43.73N 111.11W
07/07/2013 M51 MPH TETON ID MESONET
AT THE DRIGGS-MEMORIAL AIRPORT
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:25 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 65 min |
| Jul 6, 6:54 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 51 min |
| Jul 6, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison, Teton | 50 min |
| Jul 7, 4:16 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 44 min |
| Jul 7, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 38 min |
| Jul 7, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 40 min |
| Jul 7, 4:55 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 50 min |
| Jul 7, 4:56 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 49 min |
| Jul 7, 5:05 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 40 min |
| Jul 7, 5:09 PM MDT | Special Weather Statement | PIH | Bonneville | 51 min |
| Jul 7, 5:39 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.